Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 100, NWS Austin/San Antonio, TX

May 27, 2014Hays County, Travis County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 27, 2014, 10:35 PM CDT for Hays County, Travis County, Texas. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2014, 10:35 PM CDT (03:35 UTC)
Expired
May 27, 2014, 11:30 PM CDT
In force
55 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Hays County, TX, Travis County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 10:48 PM CDTHAIL 0.71 W Rollingwood, TX
May 27, 10:48 PM CDTHAIL 0.72 Sse Mansfield Dam, TX
May 27, 10:50 PM CDTHAIL 0.251 Wsw Mansfield Dam, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1431 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
1.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WUUS54 KEWX 280335
SVREWX
TXC209-453-280430-
/O.NEW.KEWX.SV.W.0100.140528T0335Z-140528T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1035 PM CDT TUE MAY 27 2014

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HAYS COUNTY...
  CENTRAL TRAVIS COUNTY...

* UNTIL 1130 PM CDT.

* AT 1033 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAKEWAY...
  OR 10 MILES SOUTHWEST OF ANDERSON MILL...AND MOVING SOUTHEAST AT 25
  MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE MANSFIELD DAM...BEE CAVE...
  WEST LAKE HILLS...ROLLINGWOOD...TANGLEWOOD FOREST...AUSTIN
  BERGSTROM INT AP...ONION CREEK...BUDA...NIEDERWALD AND MUSTANG
  RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3012 9759 3000 9775 2999 9801 3040 9806
      3044 9784
TIME...MOT...LOC 0335Z 334DEG 23KT 3036 9794

$$
1 follow-up statement
827 
WWUS54 KEWX 280421
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1121 PM CDT TUE MAY 27 2014

TXC209-453-280431-
/O.EXP.KEWX.SV.W.0100.000000T0000Z-140528T0430Z/
HAYS TX-TRAVIS TX-
1121 PM CDT TUE MAY 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TRAVIS AND EAST 
CENTRAL HAYS COUNTIES WILL EXPIRE AT 1130 PM CDT...

THE THUNDERSTORM HAS DROPPED BELOW SEVERE LEVELS. HOWEVER...HAIL UP 
TO DIME SIZE AND WIND GUSTS TO 40 MPH CAN STILL BE EXPECTED. 

LAT...LON 3012 9759 3000 9775 2999 9801 3040 9806
      3044 9784
TIME...MOT...LOC 0421Z 334DEG 23KT 3010 9779

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:44 PM CDT, 51 minutes earlier.

Area forecast discussion, May 27, 9:44 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 PM CDT TUE MAY 27 2014

.UPDATE...
ALL STORMS HAVE DROPPED BELOW SEVERE LEVELS. STRONG STORMS ARE
SOUTHWEST OF LOCKHART AND SOUTHWEST OF BERTRAM. SMALL HAIL AND
GUSTY WINDS CAN BE EXPECTED WITH THESE. ALTHOUGH...A SHORT-WAVE
ROTATING AROUND THE BASE OF THE UPPER LEVEL LOW MOVING EAST ALONG
THE RED RIVER VALLEY WILL CONTINUE TO GENERATE SHOWERS AND STORMS
ACROSS EASTERN PARTS OF SOUTH CENTRAL TEXAS...THE AIRMASS IS
STABILIZING WITH SUNSET AND COOLER SURFACE TEMPERATURES. SEVERE
STORMS ARE NO LONGER EXPECTED AND HAVE CANCELLED THE TORNADO AND
SEVERE THUNDERSTORM WATCHES. REMAINDER OF SOUTH CENTRAL FORECAST
IS ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 631 PM CDT TUE MAY 27 2014/

AVIATION...
BROAD UPPER LEVEL LOW LOCATED ALONG THE RED RIVER CONTINUES TO
MOVE SE THIS EVENING. DISTURBANCES ROTATING AROUND THE LOW
CONTINUE TO PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS. A FEW OF
THE STORMS WILL BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN THREATS. CURRENT RADAR SHOWS ONLY ISOLATED
CONVECTION AT THIS TIME. WILL LIKELY SEE SOME ADDITIONAL
DEVELOPMENT DURING THE EVENING. WILL INCLUDE A TEMPO GROUP FOR THE
I-35 SITES AS CONVECTION HAS FORMED AND IF THEY HOLD TOGETHER
COULD IMPACT THE TERMINALS THROUGH 03Z. MVFR CIGS CURRENTLY AT
KAUS AND KSAT. MAY BECOME VFR FOR A FEW HOURS THIS EVENING BEFORE
MVFR CIGS RETURN AREA WIDE AFTER 07Z. AFTER 09Z LIKELY TO SEE IFR
CIGS THROUGH 15Z ALONG WITH SOME FOG. WILL RETURN TO MVFR CIGS
AFTER 15Z THEN BACK TO VFR AFTER 17Z-19Z. WINDS LIKELY TO BE
EASTERLY THIS EVENING AT 5 TO 10 KNOTS. THEN AFTER 13Z-15Z WINDS
BECOME NORTHERLY NEAR 10 KNOTS...THEN BACK TO EASTERLY AFTER 20Z.

PREV DISCUSSION... /ISSUED 401 PM CDT TUE MAY 27 2014/

UPDATE...
TO ISSUE TORNADO WATCH AND INCLUDE LONG TERM DISCUSSION.

DISCUSSION...
IN ADDITION TO BUOYANCY ACROSS THE REGION THERE IS AMPLE VERTICAL
WIND SHEAR ACROSS THE REGION WHERE SKIES CLEARED THIS AFTERNOON.
HAVE ISSUED A TORNADO WATCH FOR THE AREA ALONG AND WEST OF A LINE
FROM FREDERICKSBURG TO NEW BRAUNFELS TO HALLETTSVILLE UNTIL 11 PM
THIS EVENING. WE HAVE ALSO EXPANDED THE SEVERE THUNDERSTORM WATCH
TO INCLUDE TRAVIS COUNTY.

IN THE EXTENDED PERIOD OF THE FORECAST...THE UPPER LEVEL LOW WILL
SLOWLY MOVE TO THE EAST-SOUTHEAST ACROSS LOUISIANA. THIS WILL KEEP
SLIGHT TO LOW END CHANCE POPS IN THE FORECAST...MAINLY ACROSS THE
EASTERN HALF OF THE FORECAST AREA...THROUGH THE END OF THE WEEK.
SUNDAY INTO MONDAY AND UPPER LEVEL RIDGE WILL BUILD UP FROM THE
SOUTHWEST. THIS WILL BRING AN END TO RAIN CHANCES FOR THE
BEGINNING OF NEXT WEEK.

PREV DISCUSSION... /ISSUED 334 PM CDT TUE MAY 27 2014/

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
SHOWERS AND THUNDERSTORMS HAVE BEGUN TO REDEVELOP WHERE SKIES HAVE
CLEARED THIS AFTERNOON. ATMOSPHERE IS SUFFICIENTLY BUOYANT WITH
ENOUGH VERTICAL WIND SHEAR TO PRODUCE ISOLATED SEVERE
THUNDERSTORMS. HAVE ISSUED SEVERE THUNDERSTORM WATCH FOR LLANO...
BURNET...AND WILLIAMSON COUNTIES UNTIL 11 PM THIS EVENING. THE
MAIN THREAT IN THIS AREA WILL BE LARGE HAIL AND DAMAGING WINDS. IN
THE SOUTH CENTRAL PART OF THE CWA...THE WIND SHEAR LOOKS A LITTLE
STRONGER AND THERE IS A THREAT OF TORNADOES.

FOR THE REST OF THE PERIOD...UPPER AIR ANALYSIS THIS MORNING
SHOWED A CLOSED LOW MOVING ACROSS THE TEXAS/OKLAHOMA BORDER WITH A
WESTERLY JET STREAK ACROSS SOUTH TEXAS. MID-LEVEL DRY AIR MOVING
INTO OUR CWA ON THE SOUTHSIDE OF THE UPPER LOW IS EVIDENT ON WATER
VAPOR SATELLITE IMAGERY. THERE IS STILL SIGNIFICANT MOISTURE ON
THE BACKSIDE OF THE LOW. AT THE SURFACE...THE PRESSURE FIELD IS
SOMEWHAT ILL DEFINED AND THE WINDS ARE LIGHT AND VARIABLE ACROSS
THE REGION. LOW LEVEL AIR IS STILL VERY MOIST WITH DEW POINTS FROM
THE UPPER 60S TO MID 70S. MORNING SOUNDINGS REFLECT THE DRIER
ATMOSPHERE WITH PWS DOWN ABOUT 0.5 INCHES FROM 24 HOURS AGO AT
BOTH DRT AND CRP. MODELS ARE IN GOOD AGREEMENT ON MOVEMENT OF
UPPER LOW INTO NORTHERN LOUISIANA DURING THIS PERIOD. AS THIS
HAPPENS WE WILL CONTINUE TO HAVE CHANCES FOR SHOWERS AND
THUNDERSTORMS MAINLY ACROSS THE EAST. WITH PW DOWN... DO NOT
EXPECT HEAVY RAIN. THE SLOW MOVING UPPER LOW WILL MEAN SLIGHT
CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS OUR EASTERN COUNTIES
THROUGH THE PERIOD.

LONG TERM (THURSDAY THROUGH TUESDAY)...
WILL SEND ANOTHER AFD TO COVER LONG TERM SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  86  69  89  69 /  40  10  10  20  20
AUSTIN BERGSTROM INTL AIRPORT  67  85  67  88  67 /  40  10  10  20  20
NEW BRAUNFELS MUNI AIRPORT     68  88  67  89  67 /  30  10  10  20  10
BURNET MUNI AIRPORT            66  84  66  86  67 /  40  10  10  20  10
DEL RIO INTL AIRPORT           71  95  71  94  73 /  -   -   -   -   -
GEORGETOWN MUNI AIRPORT        67  84  69  86  69 /  40  10  10  20  20
HONDO MUNI AIRPORT             68  94  70  94  70 /  10  10  -   10  10
SAN MARCOS MUNI AIRPORT        67  86  67  88  67 /  40  10  10  20  20
LA GRANGE - FAYETTE REGIONAL   70  86  69  87  69 /  40  40  10  40  20
SAN ANTONIO INTL AIRPORT       69  89  70  90  70 /  30  10  -   20  10
STINSON MUNI AIRPORT           69  91  70  92  70 /  20  10  -   10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 27, 9:58 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
958 PM CDT TUE MAY 27 2014

TXZ171>173-183>194-202>209-217>225-228-290300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
958 PM CDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
TONIGHT. A FEW OF THESE COULD BECOME STRONG WITH GUSTY WINDS AND
SMALL HAIL. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...BUT
WIDESPREAD FLOODING IS NOT EXPECTED. THERE COULD BE LOCAL FLOODING
OR STANDING WATER ESPECIALLY IN LOW LYING AREAS AND POORLY DRAINED
LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 27, 9:29 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
929 PM CDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             BUDA                    30.09N  97.84W
05/27/2014  E1.50 INCH       HAYS               TX   PUBLIC

&&

EVENT NUMBER EWX1400526

SBS
Special weather statement, May 27, 9:30 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
930 PM CDT TUE MAY 27 2014

TXZ207-208-223-280315-
CALDWELL-GONZALES-GUADALUPE-
930 PM CDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALDWELL...EASTERN
GUADALUPE AND NORTHERN GONZALES COUNTIES UNTIL 1015 PM CDT...

AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FENTRESS...OR 6 MILES SOUTHWEST OF
LOCKHART...MOVING SOUTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LULING...
  FENTRESS...
  KINGSBURY...
  PALMETO...
  JOLIET...
  BROWNSBORO...
  STAIRTOWN...
  MCNEIL...
  OTTINE...
  OAK FOREST...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2958 9732 2942 9779 2983 9785 2990 9763
TIME...MOT...LOC 0230Z 339DEG 20KT 2978 9772
Special weather statement, May 27, 9:30 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
930 PM CDT TUE MAY 27 2014

TXZ172-173-192-280300-
BURNET-TRAVIS-WILLIAMSON-
930 PM CDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BURNET...WESTERN
WILLIAMSON AND NORTHWESTERN TRAVIS COUNTIES UNTIL 1000 PM CDT...

AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR OATMEAL...OR 6 MILES SOUTHWEST OF BERTRAM...
MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN TRAVIS...SOUTHERN BURNET AND
WESTERN WILLIAMSON COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3063 9789 3044 9806 3076 9828 3078 9810
TIME...MOT...LOC 0229Z 332DEG 23KT 3067 9812
Local storm report, May 27, 9:44 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 PM CDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       6 N AUSTIN              30.36N  97.72W
05/27/2014  M1.72 INCH       TRAVIS             TX   COCORAHS

            1.72 INCHES IN THE PAST 4.5 HOURS WITH 3.50 IN THE PAST
            24 HOURS.

0800 AM     FLASH FLOOD      SAN MARCOS              29.88N  97.93W
05/27/2014                   HAYS               TX   DEPT OF HIGHWAYS

            MANY LOW WATER CROSSING IN EASTERN COMAL... EASTERN
            HAYS AND EASTERN TRAVIS COUNTIES ARE CLOSED DUE TO HIGH
            WATER.

0826 AM     HEAVY RAIN       1 SSW AUSTIN            30.27N  97.74W
05/27/2014  E2.31 INCH       TRAVIS             TX   TRAINED SPOTTER

            2.31 INCHES IN THE PAST 6 HOURS.

0333 PM     HAIL             9 W ELMENDORF           29.26N  98.48W
05/27/2014  E0.88 INCH       BEXAR              TX   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL

0356 PM     HAIL             CAMPBELLTON             28.75N  98.30W
05/27/2014  E1.00 INCH       ATASCOSA           TX   TRAINED SPOTTER

0540 PM     HAIL             BANDERA                 29.72N  99.07W
05/27/2014  E0.25 INCH       BANDERA            TX   TRAINED SPOTTER

0543 PM     HAIL             BANDERA                 29.72N  99.07W
05/27/2014  E0.50 INCH       BANDERA            TX   LAW ENFORCEMENT

0547 PM     HAIL             1 W BANDERA             29.72N  99.09W
05/27/2014  E1.75 INCH       BANDERA            TX   PUBLIC

0552 PM     HAIL             BANDERA                 29.72N  99.07W
05/27/2014  E0.75 INCH       BANDERA            TX   TRAINED SPOTTER

0615 PM     HAIL             3 NW MICO               29.56N  98.97W
05/27/2014  E0.25 INCH       BANDERA            TX   PUBLIC

0640 PM     HAIL             14 ENE HONDO            29.43N  98.94W
05/27/2014  E1.25 INCH       MEDINA             TX   COCORAHS

0645 PM     HAIL             5 NE BUCHANAN DAM       30.85N  98.38W
05/27/2014  E0.88 INCH       BURNET             TX   AMATEUR RADIO

0646 PM     HAIL             3 W RIO MEDINA          29.43N  98.93W
05/27/2014  E1.25 INCH       MEDINA             TX   TRAINED SPOTTER

            HAIL FELL FOR 4 TO 7 MINUTES. ALSO...A WALL CLOUD WAS
            OBSERVED 5 TO 7 MILES AWAY

0700 PM     HAIL             1 W CASTROVILLE         29.35N  98.89W
05/27/2014  E1.00 INCH       MEDINA             TX   EMERGENCY MNGR

0756 PM     HAIL             2 W LAKEWAY             30.37N  98.01W
05/27/2014  E1.00 INCH       TRAVIS             TX   PUBLIC

0815 PM     HAIL             6 S BEE CAVE            30.23N  97.95W
05/27/2014  E1.50 INCH       TRAVIS             TX   AMATEUR RADIO

0815 PM     HAIL             5 W SUNSET VALLEY       30.23N  97.90W
05/27/2014  E0.50 INCH       TRAVIS             TX   TRAINED SPOTTER

            ONE QUARTER TO ONE HALF INCH HAIL

0815 PM     HAIL             7 NNE DRIFTWOOD         30.20N  97.97W
05/27/2014  E0.75 INCH       HAYS               TX   COCORAHS

0815 PM     HAIL             5 W SUNSET VALLEY       30.23N  97.90W
05/27/2014  E0.88 INCH       TRAVIS             TX   FIRE DEPT/RESCUE

0817 PM     HAIL             3 SE BEE CAVE           30.27N  97.91W
05/27/2014  E1.00 INCH       TRAVIS             TX   PUBLIC

0818 PM     HAIL             3 NW TANGLEWOOD FOREST  30.21N  97.87W
05/27/2014  E0.75 INCH       TRAVIS             TX   PUBLIC

            HAIL FELL FOR ABOUT TWO MINUTES

0819 PM     HAIL             5 W SUNSET VALLEY       30.23N  97.90W
05/27/2014  E1.75 INCH       TRAVIS             TX   TRAINED SPOTTER

0826 PM     HAIL             4 W SUNSET VALLEY       30.22N  97.88W
05/27/2014  E1.50 INCH       TRAVIS             TX   PUBLIC

0835 PM     HAIL             2 SSW TANGLEWOOD FOREST 30.15N  97.85W
05/27/2014  E2.00 INCH       TRAVIS             TX   PUBLIC

0840 PM     HAIL             BUDA                    30.09N  97.84W
05/27/2014  E1.50 INCH       HAYS               TX   PUBLIC

0853 PM     HAIL             2 E KYLE                29.99N  97.85W
05/27/2014  E1.00 INCH       HAYS               TX   PUBLIC

0855 PM     HAIL             KYLE                    29.99N  97.87W
05/27/2014  E1.75 INCH       HAYS               TX   BROADCAST MEDIA

0915 PM     HAIL             1 SSE KYLE              29.98N  97.86W
05/27/2014  E1.50 INCH       HAYS               TX   TRAINED SPOTTER

0922 PM     HAIL             4 NE MARTINDALE         29.88N  97.80W
05/27/2014  E1.00 INCH       CALDWELL           TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1400498 EWX1400499 EWX1400500 EWX1400501 EWX1400502
EWX1400503 EWX1400504 EWX1400505 EWX1400506 EWX1400507 EWX1400509
EWX1400511 EWX1400508 EWX1400510 EWX1400512 EWX1400514 EWX1400519
EWX1400520 EWX1400522 EWX1400513 EWX1400521 EWX1400515 EWX1400516
EWX1400517 EWX1400526 EWX1400518 EWX1400523 EWX1400525 EWX1400524

SBS
Local storm report, May 27, 9:55 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
955 PM CDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             2 ESE LAKEWAY           30.36N  97.95W
05/27/2014  E1.00 INCH       TRAVIS             TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1400527

SBS
Special weather statement, May 27, 9:59 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
959 PM CDT TUE MAY 27 2014

TXZ173-192-280345-
TRAVIS-WILLIAMSON-
959 PM CDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND
NORTHWESTERN TRAVIS COUNTIES UNTIL 1045 PM CDT...

AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF SMITHWICK...OR 11 MILES SOUTH OF
BERTRAM...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CEDAR PARK...
  LAGO VISTA...
  LEANDER...
  JONESTOWN...
  U.S. HIGHWAY 183...
  FARM TO MARKET ROAD 1431...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3056 9771 3035 9790 3054 9809 3066 9802
TIME...MOT...LOC 0257Z 306DEG 18KT 3058 9802

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:01 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Travis44 min
May 27, 7:45 PM CDTSevere Thunderstorm WarningEWXHays, Travis45 min
May 27, 8:23 PM CDTRiver Flood WarningEWXFrio48 hr
May 27, 8:26 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe, Hays, Travis64 min
May 27, 9:30 PM CDTSpecial Weather StatementEWXCaldwell45 min
May 27, 9:59 PM CDTSpecial Weather StatementEWXWilliamson46 min
May 27, 11:23 PM CDTSpecial Weather StatementEWXCaldwell37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.